Alert archive / South Carolina / Flash Flood Watches in 2017

Flash Flood Watch 4, NWS Columbia, SC

May 22, 20175 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this flash flood watch at May 22, 2017, 11:16 AM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at May 22, 2017, 2:00 PM EDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
May 22, 2017, 11:16 AM EDT (15:16 UTC)
In effect from
May 22, 2017, 2:00 PM EDT
Expired
May 24, 2017, 9:00 PM EDT
In force
55 hr
Issued by
NWS Columbia, SC
Flood severity
None
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

007 
WGUS62 KCAE 221516
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Columbia SC
1116 AM EDT Mon May 22 2017

...Flash Flood Watch...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
230330-
/O.NEW.KCAE.FF.A.0004.170522T1800Z-170525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, 
Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, 
Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
1116 AM EDT Mon May 22 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

The National Weather Service in Columbia has issued a

* Flash Flood Watch for portions of east central Georgia and
  central South Carolina, including the following areas, in east 
  central Georgia, Burke, Columbia, Lincoln, McDuffie, and 
  Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, 
  Calhoun, Chesterfield, Clarendon, Edgefield, Fairfield, Kershaw,
  Lancaster, Lee, Lexington, McCormick, Newberry, Orangeburg, 
  Richland, Saluda, and Sumter. 

* Through Thursday morning

* Abundant moisture combined with an upper level system and
  stalled frontal boundary across the region will result in
  numerous showers and thunderstorms the next couple of days.
  Heavy rain will be possible at times across the watch area.
  Rainfall amounts of 2 to 4 inches with locally higher amounts 
  are possible through Wednesday night. 

* Flooding in low lying and flood prone areas will be likely, 
  especially in urban areas. In addition, creeks, streams and 
  rivers may overflow their banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

awp
6 follow-up statements
923 
WGUS62 KCAE 230213
FFACAE

Flood Watch
National Weather Service Columbia SC
1013 PM EDT Mon May 22 2017

...Flash Flood Watch...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
231900-
/O.CON.KCAE.FF.A.0004.000000T0000Z-170525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, 
Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, 
Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
1013 PM EDT Mon May 22 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Through Wednesday night.

* Abundant moisture combined with an upper-level system and
  stalled frontal boundary across the region will result in
  numerous showers and thunderstorms through Wednesday night.
  Heavy rain will be possible at times across the watch area.
  Rainfall amounts of 2 to 4 inches with locally higher amounts
  are possible. 

* Flooding may occur in low lying and flood prone locations and
  especially in some urban areas. In addition, creeks, streams 
  and rivers may overflow their banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
468 
WGUS62 KCAE 230718
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Columbia SC
318 AM EDT Tue May 23 2017

...Flash Flood Watch...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
231530-
/O.EXT.KCAE.FF.A.0004.000000T0000Z-170525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, 
Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, 
Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
318 AM EDT Tue May 23 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING...

The Flash Flood Watch is now in effect for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Through Wednesday evening

* Abundant moisture combined with an upper-level system and
  stalled frontal boundary across the region will result in
  numerous showers and thunderstorms through Wednesday evening.
  Heavy rain will be possible at times across the watch area.
  Rainfall amounts of 2 to 3 inches with locally higher amounts 
  are possible. 

* Flooding may occur in low lying and flood prone locations and 
  especially in some urban areas. In addition, creeks, streams 
  and rivers may overflow their banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
140 
WGUS62 KCAE 231221
FFACAE

Flood Watch
National Weather Service Columbia SC
821 AM EDT Tue May 23 2017

...Flash Flood Watch...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
240300-
/O.CON.KCAE.FF.A.0004.000000T0000Z-170525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, 
Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, 
Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
821 AM EDT Tue May 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Through Wednesday evening

* Abundant moisture combined with an upper-level system and 
  stalled frontal boundary across the region will result in 
  numerous showers and thunderstorms through Wednesday evening. 
  Heavy rain will be possible at times across the watch area. 
  Rainfall amounts of 2 to 3 inches with locally higher amounts 
  are possible. 

* Flooding may occur in low lying and flood prone locations and 
  especially in some urban areas. In addition, creeks, streams 
  and rivers may overflow their banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
672 
WGUS62 KCAE 240218
FFACAE

Flood Watch
National Weather Service Columbia SC
1018 PM EDT Tue May 23 2017

...Flash Flood Watch...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
241500-
/O.CON.KCAE.FF.A.0004.000000T0000Z-170525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, 
Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, 
Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
1018 PM EDT Tue May 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Through Wednesday evening.

* Abundant moisture combined with an upper-level system and 
  stalled frontal boundary across the region will result in 
  numerous showers and thunderstorms through Wednesday evening. 
  Heavy rain will be possible at times across the watch area. 
  Rainfall amounts of 2 to 3 inches with locally higher amounts 
  are possible. 

* Flooding may occur in low lying and flood prone locations and 
  especially in some urban areas. In addition, creeks, streams 
  and rivers may overflow their banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
564 
WGUS62 KCAE 240813
FFACAE

Flood Watch
National Weather Service Columbia SC
413 AM EDT Wed May 24 2017

...Flash Flood Watch...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
250000-
/O.CON.KCAE.FF.A.0004.000000T0000Z-170525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, 
Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, 
Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
413 AM EDT Wed May 24 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Through this evening

* Abundant moisture combined with an upper-level system and
  stalled frontal boundary across the region will result in
  numerous showers and thunderstorms through this evening. Heavy 
  rain will be possible at times across the watch area. Rainfall 
  amounts up to 2 inches with locally higher amounts are possible.
  

* Flooding may occur in low lying and flood prone locations and 
  especially in some urban areas. In addition, creeks, streams 
  and rivers may overflow their banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
391 
WGUS62 KCAE 242203
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Columbia SC
603 PM EDT Wed May 24 2017

...Flash Flood Watch...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
250100-
/O.EXT.KCAE.FF.A.0004.000000T0000Z-170525T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, 
Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, 
Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
603 PM EDT Wed May 24 2017

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

The Flash Flood Watch is now in effect for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Until 9 PM EDT this evening

* Abundant moisture combined with an upper-level system and 
  stalled frontal boundary across the region will result in 
  numerous showers and thunderstorms through this evening. Heavy 
  rain will be possible at times across the watch area. Rainfall 
  amounts up to 2 inches with locally higher amounts are 
  possible. 

* Flooding may occur in low lying and flood prone locations and 
  especially in some urban areas. In addition, creeks, streams 
  and rivers may overflow their banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at May 22, 11:06 AM EDT, 10 minutes earlier.

Area forecast discussion, May 22, 11:06 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1106 AM EDT Mon May 22 2017

.SYNOPSIS...
A frontal boundary will stall just near the forecast area today
through Tuesday, with showers and thunderstorms likely in
advance of the front. The cold front will finally be moving east
of the region by Thursday, with drier and cooler air taking
hold for the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Fog has for the most part mixed out this morning, and stratus is
lifting and thinning. An upper level trough will deepen over
the central and eastern CONUS today. Surface low pressure over
the western Gulf will move northeastward toward the area. A
frontal boundary will be located across NC, leaving the local
area in the warm sector ahead of an approaching cold front.
Clearing skies have allowed the surface to heat rapidly this
morning, and instability has increased, and will continue to
increase. Lifted Index values will be -4 to -7, with surface
based CAPE up to 3000 J/kg. Scattered showers and thunderstorms
will develop this afternoon with coverage increasing this
evening. Shear is only around 25 kts, but SPC has the entire
area outlooked for a marginal risk of severe storms, with strong
winds being the biggest threat. Additionally, precipitable
water values will increase to around 2 inches, and widespread
moderate rain, with locally heavy rain is expected. Based on
model trends and heavy rain potential will issue a Flash Flood
Watch for the entire area through Wednesday night. High
temperatures today will mostly be in 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Update 15z...Flash flood watch posted due to increased threat
for heavy rain associated with stalled frontal boundary and
anomalously high precipitable water. There is also a marginal
risk of severe thunderstorms especially in the south Midlands
and CSRA associated with strengthening low level jet 40 to 50
kts early in the day and possible weak meso-low tracking
northeast along the front through the afternoon.

PW values overnight will remain high at around 2 inches. This
will aid in the potential for heavy rainfall across much of the
forecast area through the middle of the week.  The main focus
will remain on the heavy rainfall although moderate instability
in the warm sector and moderately strong 0-1 km shear suggest a
severe thunderstorm threat.

Tuesday, the best chance for heavy rainfall may be across the
western cwa early in the day, then the heavy rain should spread
across the entire cwa as the day progresses. There may be a
severe threat as early as Tuesday morning across the southeast
Midlands and CSRA. Noticed enhanced SR Helicity across the
southeast Midlands Tuesday. WPC has the region in a slight risk
of excessive rainfall for Tuesday. A Flood Watch will be in
effect through this period. Temperatures likely in the middle to
upper 70s both days under cloud skies and rain cooled air.

QPF amounts through Wednesday night of 2.5 to 3 inches with
locally higher amounts.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The front should be east of the area Thursday, but with cold
temperatures aloft the area may still see isolated showers
through the afternoon. Drier and cooler air should then spread
over the region for the end of the week but warming again by
weekend. A front to the north may move south into the area late
in the weekend resulting in isolated afternoon convection.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Variable conditions through the TAF period.

Conditions are improving at the TAF sites but are generally MVFR
to VFR. Low stratus had been the primary restriction, but is
lifting and thinning with increased low-level mixing. With a
frontal boundary approaching from the west and deep moisture in
the area, showers and thunderstorms are expected to develop in
the afternoon and evening. Have included VCTS from 18z through
03Z at AGS/DNL/OGB and 20z CAE/CUB and will adjust as confidence
improves. Rain chances will increase late tonight as upper
energy crosses the area and moisture deepens. Ceilings expected
to lower to MVFR and visibility restrictions are expected in
heavy rain.

EXTENDED AVIATION OUTLOOK...Restrictions expected in scattered
to widespread convection Tuesday through Thursday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch from 2 PM EDT this afternoon through
     Thursday morning for GAZ040-063>065-077.
SC...Flash Flood Watch from 2 PM EDT this afternoon through
     Thursday morning for SCZ015-016-018-020>022-025>031-
     035>038-041.

&&
Hazardous weather outlook, May 22, 3:49 AM EDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
349 AM EDT Mon May 22 2017

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230800-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
349 AM EDT Mon May 22 2017

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and Tonight.

Periods of heavy rainfall will be possible through tonight. This may
cause localized flooding across the area, especially in low lying and
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional heavy rainfall will be possible Tuesday through Wednesday.
This will also have the potential to cause localized flooding across
the area, especially in low lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:48 PM EDTFlash Flood WarningCAELincoln3 hr
May 22, 5:35 PM EDTSpecial Weather StatementCAEBurke25 min
May 22, 5:37 PM EDTSevere Thunderstorm WarningCAEBurke23 min
May 22, 6:21 PM EDTSevere Thunderstorm WarningCAEBurke24 min
May 22, 1:47 PM EDTAreal Flood AdvisoryCAEFairfield, Kershaw, Lexington, Newberry, Richland, Saluda3 hr
May 22, 1:59 PM EDTFlash Flood WarningCAEAiken, Kershaw, Lexington, Richland, Saluda5 hr
May 22, 2:26 PM EDTSpecial Weather StatementCAEFairfield64 min
May 22, 2:34 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry26 min
May 22, 3:03 PM EDTFlash Flood WarningCAESaluda117 min
May 22, 3:22 PM EDTSevere Thunderstorm WarningCAEKershaw, Sumter38 min
May 22, 4:05 PM EDTSpecial Weather StatementCAEAiken40 min
May 22, 4:29 PM EDTSpecial Weather StatementCAELexington31 min
May 22, 4:43 PM EDTSpecial Weather StatementCAELexington, Richland47 min
May 22, 5:22 PM EDTAreal Flood AdvisoryCAELancaster113 min

Nearby

Flash Flood Watches in South Carolina, 2017Flash Flood Watches in Georgia, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.